VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
should I take vitamin K2 along with D3? I have been taking 5000-8000 D3 daily, most times on average I do 5K, and sometimes especially if I feel a cold coming or down I will go back to 8K, I am a bit worried about taking 8K all the time. I did get my vitamin D level from 20 to 30, but I do want to get it to optimal range around 40-50? I suffer from neuropathy and hoping once I get to 40 range it will help better, Either way my question is should I be taking K2, and how much? I was looking at ordering a 90 mcg daily dosage for K2 does that sounds right? Thanks

Asked by  kongfranon84238100 on December 21, 2016

Answers
  •  kongfranon84238100 on

    See title

    Answered by  kongfranon84238100 on
  •  IAW on

    The reason we talk about co factors is that they are needed to go along with Vitamin D or else there are certain things the Vitamin D will not be able to do without them. With that being said, in a perfect world we would all eat a balanced diet and get all our vitamins (except D) and minerals from our food and water. As we know that is not the case always. So if you do not think you are getting enough K in your diet, then you should supplement but that also goes for the rest of the vitamins and minerals. Now it is not that every time you increase your Vitamin D, do you need to increase the K. We just recommend for now, with the research we have presently, to get the official RDA amount. We do know that Vitamin D is what helps absorb calcium from your intestines. We know that K then takes that calcium and moves it to bones and that without the K it then looks like it ends up in organs and arteries where you do not want it to be.
    So if you want to take it, then the amount you wrote above is correct.
    So now I am more worried why you cannot get to 40-50ng/ml. The 5K is based on an average weight person of 150lbs and someone that does not already have health issues. So what health issues do you have and medicines do you take if any? How much do you weigh? How long have you been taking the amount you are taking? (ie one month, two months?)
    Let’s see if we can make you better!

    Answered by  IAW on
  •  kongfranon84238100 on

    Thanks for getting back to me.

    Back in Feb 2016, my vitamin D was 23, I started to take 2k IU D3, and recently took another test from my doctor back on November 8 , 2016 and now hit 33.3. The doctor said that is good, but then I looked at the range on lab, and said 30-100, which meant I was the bare minimum, I was not happy with bare min.

    At that point I decided to increase it to 5k IU, and like I said some days go up to 8K, but for most part been doing 5K daily now since that is the safest highest recommended. I have not taken a blood test since then, so not sure what it is right now, I was thinking I would ask for another one in January or February.

    My main health conditions is neuropathy due to post viral, but doctors are not 100% sure why I haven neuropathy ruled out everything else.

    I do take alpha lipoic acid, magnesium,

    Answered by  kongfranon84238100 on
  •  IAW on

    The highest “official” safe amount of Vitamin D you can take is 10,000iu a day. We already know that you would have to take 40,000iu everyday for “months” in order to “maybe” become toxic.
    So please do not be afraid to take more Vitamin D.
    So for almost a month and a half you have taken a minimum of 5000iu a day but still have the neuropathy. I think you should increase the Vitamin D to 8-10,000iu a day. If in two months (or less) the neuropathy goes away, then start taking 5000iu again. If the neuropathy “comes back” then you will have to go back to the 8-10,000iu and will probably have to keep taking that amount because you need it. Never take less than the 5000iu a day.
    It is best, if you want to test again. to be on the same amount of Vitamin D, for at least 8 weeks to get an accurate reading.
    If by chance the neuropathy gets worse, then you may have a mineral deficiency. If symptoms get worse or new one’s appear, it is probably a mineral deficiency and come back and tell me.
    Let me know if you have any more questions!

    Answered by  IAW on

Recent Discussion

Popular Questions